Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2014, 10:31 AM CDT for Custer County, Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 10:31 AM CDT (15:31 UTC)
- Expired
- Jun 20, 2014, 11:00 AM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:50 AM CDT | HAIL 0.88 | 6 S Comstock, NE | NICKEL SIZE HAIL WITH WINDS 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS53 KLBF 201531
SVRLBF
NEC041-201600-
/O.NEW.KLBF.SV.W.0148.140620T1531Z-140620T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1100 AM CDT
* AT 1029 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHEAST OF WESTERVILLE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COMSTOCK...WESCOTT AND ARCADIA DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 98 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4133 9934 4149 9945 4160 9921 4159 9921
4139 9919
TIME...MOT...LOC 1531Z 243DEG 21KT 4146 9929
HAIL...1.00IN
WIND...60MPH
$$
POWER1 follow-up statement
292
WWUS53 KLBF 201552
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 AM CDT FRI JUN 20 2014
NEC041-201602-
/O.EXP.KLBF.SV.W.0148.000000T0000Z-140620T1600Z/
CUSTER NE-
1052 AM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 1100 AM CDT/1000 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4133 9934 4149 9945 4160 9921 4159 9921
4139 9919
TIME...MOT...LOC 1552Z 243DEG 21KT 4152 9914
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:20 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 20, 6:20 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 620 AM CDT FRI JUN 20 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CDT FRI JUN 20 2014 THE NAM AND RAP SHOW AN AREA OF MIDLEVEL CLOUDS ACROSS ERN COLO THIS MORNING BECOMING CONVECTIVELY ACTIVE 09Z-12Z THIS MORNING. THE DISTURBANCE SHOULD MOVE EAST THRU SRN NEB THIS AM PRODUCING A CLUSTER OF ELEVATED TSTMS. THE RAP INDICATES 750MB CAPE OF AROUND 1000 J/KG SUGGESTING THE POTENTIAL FOR SOME HAIL. THIS ACTIVITY DISSIPATES LATE THIS MORNING TO BE FOLLOWED BY A SECOND AREA OF TSTM DEVELOPMENT FROM ROUGHLY KIML NORTHEAST THROUGH KONL THIS AFTN WITH THE BETTER RAIN CHANCES FROM HAYES CENTER NORTHEAST THROUGH KONL. BUFKIT SUGGESTS A WEAK MULTICELL ENVIRONMENT GIVEN THE WEAK SHEAR AROUND 25 KT. MLCAPE THOUGH AROUND 3000 J/KG IN THE RAP MODEL SUGGESTS SOME STRONG UPDRAFTS DEVELOPING THIS AFTN NEAR OR SOUTH OF KOGA AND KLBF. SO SEVERE WEATHER CHANCES CONTINUE ALTHOUGH THE POTENTIAL FOR LONGER LIVED STORMS WOULD APPEAR LOW. STORMS WILL LIKELY FIRE FROM SOUTHWEST NEB TO NCNTL NEB THIS AFTERNOON AND THIS EVENING AND COALESCE INTO CLUSTERS WHICH MOVE OFF EAST OF THE FCST AREA AROUND 06Z. POPS ARE LIMITED TO 40 PERCENT GIVEN THE WEAKNESS IN THE WINDS ALOFT AND LOW QPF GENERATED BY THE MODELS. HIGHS TODAY RISE INTO THE 80S AND LOWS TONIGHT FALL INTO THE 50S TO LOWER 60S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 325 AM CDT FRI JUN 20 2014 MOIST...WARM AND UNSTABLE CONDITIONS WILL CONTINUE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY. MODELS ALL AGREE THAT A WARM FRONT WILL BE LOCATED IN AN EAST TO WEST FASHION...BUT DISAGREE ON THE LOCATION. REGARDLESS...IT APPEARS THAT SCATTERED TSTMS WILL INITIATE ACROSS THE HIGH PLAINS IN MOIST UPSLOPE REGIME. THESE WILL LIKELY BEGIN AS SUPERCELLS WITH BULK SHEAR NEAR 40 KTS. BUFKIT DATA FROM VARIOUS LOCATIONS ACROSS THE PLAINS SUGGESTS RIGHT TURNING SUPERCELLS THE DOMINATE STORM MODE AT FIRST...THEN CONGEAL INTO ONE OR MORE CLUSTERS SATURDAY NIGHT AS SOUTHERLY LOW LEVEL JET INCREASES. THE WARM FRONT LOCATION WILL HAVE TO BE MONITORED...AS WINDS WILL BE BACKED MORE TO THE EAST ON THE NORTH SIDE OF THE BOUNDARY...WHICH WILL ENHANCE LOW LEVEL SHEAR AND POSSIBLE TORNADO DEVELOPMENT. SUNDAY A SHORTWAVE DISTURBANCE WILL TRACK ACROSS THE NORTHERN ROCKIES AND TOWARD THE NORTHERN PLAINS. A SURFACE LOW WILL DEEPEN ACROSS EASTERN COLORADO IN RESPONSE...WITH MOIST EAST TO NORTHEAST WINDS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TO THE NORTH OF THE LOW. STORM DEVELOPMENT WILL BE AIDED BY THE SHORTWAVE DISTURBANCE ACROSS THE PANHANDLE SUNDAY AFTERNOON...WITH STORMS LIKELY MERGING INTO AN MCS AS THEY TRACK EAST SOUTHEAST ACROSS NEBRASKA SUNDAY EVENING. LOCALLY HEAVY RAIN COULD MATERIALIZE AND POTENTIAL WILL HAVE TO BE MONITORED. MONDAY INTO TUESDAY...SOMEWHAT COOLER AND DRIER BEHIND THE SHORTWAVE DISTURBANCE. BY MIDWEEK...RICH GULF MOISTURE RETURNS. MODELS INDICATING DEW POINTS IN THE UPPER 60S TO NEAR 70 FOR MUCH OF THE FORECAST AREA BY WEEKS END. THATS WHEN TSTM CHANCES MAY INCREASE ONCE AGAIN...AS UPPER LEVEL TROUGHING DEVELOPS INTO THE PACIFIC NORTHWEST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 616 AM CDT FRI JUN 20 2014 ISOLATED STORMS ACROSS SWRN NEB THIS MORNING COULD AFFECT KLBF IF THEY CONTINUE MOVING NORTHEAST AS RADAR AND THE RAP MODEL INDICATE. SCATTERED TSRA ARE EXPECTED THIS AFTN FROM KIML-KTIF- KONL AND AREAS EAST. VFR IS EXPECTED ELSEWHERE. THESE STORMS SHOULD EXIT THE FCST AREA TO EAST AROUND 06Z TONIGHT. VFR IS EXPECTED ALL AREAS THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Jun 20, 4:41 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 441 AM CDT FRI JUN 20 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-210945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 441 AM CDT FRI JUN 20 2014 /341 AM MDT FRI JUN 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING... GENERALLY ALONG AND EAST OF A LINE FROM IMPERIAL TO ONEILL. A FEW STORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RISK OF SEVERE WEATHER INCREASES SATURDAY AFTERNOON AND EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS ARE EXPECTED TO FORM IN THE WEST AND NORTHWEST AND MOVE SOUTHEAST AND BECOME MORE NUMEROUS. LARGE HAIL...WIND DAMAGE...ISOLATED TORNADOES AND HEAVY RAINFALL ARE POSSIBLE. SEVERE WEATHER IS POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM BROKEN BOW TO NORTH PLATTE AND IMPERIAL. LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALL ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY AND AT TIMES...CONDITIONS COULD BECOME FAVORABLE FOR SEVERE WEATHER IN SOME AREAS. CHECK LATER FORECASTS FOR DETAILS ON THESE POTENTIAL EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
In the hours before
Special weather statement, Jun 20, 5:53 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 AM CDT FRI JUN 20 2014 NEZ058-201145- PERKINS NE- 453 AM MDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 545 AM MDT... AT 446 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 17 MILES NORTHEAST OF HOLYOKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT... BRANDON... WILD HORSE SPRING... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 55 AND 75. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Special weather statement, Jun 20, 6:06 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 AM MDT FRI JUN 20 2014 NEZ058-201145- PERKINS NE- 506 AM MDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 545 AM MDT... AT 459 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRANDON...OR 14 MILES SOUTHWEST OF GRANT... MOVING NORTHEAST AT 25 MPH. BRIEF HEAVY RAIN AND HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT... WILD HORSE SPRING... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 55 AND 75. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Special weather statement, Jun 20, 7:29 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 729 AM CDT FRI JUN 20 2014 NEZ038-201315- CUSTER NE- 729 AM CDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 815 AM CDT... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 20 MILES NORTH OF LEXINGTON...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MASON CITY... BURR OAK... CUMRO... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD... BLOCK HILL BASIN... GAVIN SIDING... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 299 AND 307. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 85. CDC
Special weather statement, Jun 20, 9:32 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 932 AM CDT FRI JUN 20 2014 NEZ038-201500- CUSTER NE- 932 AM CDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 1000 AM CDT... AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CALLAWAY...OR 15 MILES SOUTHEAST OF ARNOLD...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROKEN BOW... CALLAWAY... OCONTO... BERWYN... ANSLEY... WEISSERT... WESTERVILLE... LODI... PRESSEY STATE WILDLIFE MANAGEMENT AREA... BUCKEYE... BURR OAK... CUMRO... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 271 AND 296. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 76 AND 97. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MASEK
Local storm report, Jun 20, 10:23 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 AM CDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND GST 2 W BROKEN BOW 41.41N 99.68W
06/20/2014 E50 MPH CUSTER NE CO-OP OBSERVER
WIND GUSTS OF 50 MPH ALONG WITH PEA SIZE HAIL AND HEAVY
RAINS.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:48 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Jun 20, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jun 20, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 49 min |
| Jun 20, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| Jun 20, 6:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 39 min |
| Jun 20, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 20, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 47 min |
| Jun 20, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jun 20, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.